I’m not entirely thrilled by the prospect of having a “moonface” but if steroids can alleviate this dire feeling of utter misery then I think I can live with it!
I’ve gone from running 10-15 miles in one go to considering the very real prospect of purchasing a walking stick for when days are particularly rough. Despite the face of slap, I’m sometimes drowning.
As soon as I’ve had an MRI on my knee (to establish whether my cartilage is knackered or it’s riddled with inflammation) and a lumbar puncture, at the end of March, I’ll start on a low dose of prednisolone – 25mg per day – on a trial basis to begin with. I actually can’t wait. Though of course like any medication there are lots of side effects – the big one being the consequence for the bones. The lesser of two evils at this stage though, and I’ll be monitored.
Plus, it’s better than enjoying the buzzy feeling I’ve been getting from taking codeine just a little bit too much! I mentioned this to my neurologist (I know some people probably wouldn’t feel comfortable raising it) and she’s upped my nerve pain killers, which don’t make me feel like I’ve just drunk half a bottle of wine, as I was only on a very low dose. No more codeine for me! Dependence and addiction is a very real issue for patients dealing with long-term pain. Something I want to avoid. But also something that shouldn’t be taboo and should be talked about much, much more – like a lot of things, frankly.
One thought on “Steroids ahoy!”
Welcome to steroids…I’ve had months of bouncing between predisalone and deximetosone ..80mg daily…no sleep a day buzzing all the way and yep weight gain …